Diego Rotman

Da'at Hamakom Research Center
Hebrew University of Jerusalem
Participates in 1 Session
Diego Rotman is a researcher, an interdisciplinary artist and a curator. His wrote his PhD Performance as Cultural Critique: On Dzigan & Shumacher Theater (1927-1980) and his MA thesis Yiddish Theater in Israel (1948-1983) under the advise of Prof. Galit Hasan-Rokem and Prof. Yechiel Scheintuch at the Hebrew University of Jerusalem. He edited recently the book “Heara” about the independent art scene in Jerusalem together with Ronen Eidelman and Lea Mauas. He is currently co-editing with Lea Mauas a volume named “Contemporary Israeli Ethnography” with contributions by Rachel Elior, Yoram Bilu, Galit Hasan-Rokem, Shalom Sabar, Daphna Ben-Shaul, Freddie Rokem and Diego Rotman.
He is part of the research center “Daat Hamakom” Center for the Study of Cultures of Places in the Modern Jewish World, Hebrew University of Jerusalem (2013 to date), is part of the research group “The Imaginary Republic” based on Bergen Academy of fine arts and directed by Prof. Brandon Labelle. He was part of the academic team of the seminar: “MAPS: Representations of Place in the Arts” .
His current interests in research and practice focus on performance practices that engage local historiography, folklore research, and art politics as well as Yiddish Culture and Yiddish theater. He is the co-director of the Mamuta Art and Media Center


Publications Articles (selected)
  • Diego Rotman, "Hadybbuk eynneno Moyshe Sne: al haparodia-hasatiri hadybbuk hachadash shel Dzigan veShumacher (1957), in Al na tegarshuni - iyunim chadashim behadybbuk, eds. Dorit Yerushalmi and Shimon Levy (Tel Aviv: 2009), 179-197
  • Diego Rotman, "Der Yiddishpil-Teater: Tsvishn Oyflebung un Geshtaltikung fun Avar", Yerushalaymer almanakh, 28 (2008), 323-345
  • Diego Rotman, "Teatron Yiddish BeIsrael 1948-1988", Zmanim - rivon lehistoria, 99 (2007), 38-45, (printed also in Polish: Diego Rotman, Teatr jidysz w Izraelu, Cwiszn 4 (2011), 27-35),

To be published
  •  Diego Rotman, "Dzigan and Shumacher's Satire of Israeli Political Figures", for Studies in Contemporary Jewry, vol 29 Humor in Jewish Culture, edited by Gabriel Finder and Eli Lederhendler.
  •  Diego Rotman, "Likrat Hatnua HaItit", for the book "Limudei MeHatslachot", edited by Yona Rosenfeld, Daphna Golan, Tsvika Or.
  • Diego Rotman, "Bayn Hachaya leshimur: Teatron yidishpil - bsiach haitonut beivrit ubeyidish", for the book on Theater and Multiculturalism in Israel, edited by Shimon Levy and Olga Levitan.

Books and editorial board
  • Diego Rotman, The Stage as Home: Dzigan and Shumacher's Theater 1927-1980, Magnes University Press (to be published 2017, in Hebrew)
  • The Ethnographic Department: Selected papers on Contemporary Israeli Ethnography, edited by Diego Rotman, Lea Mauas. Mamuta Art and Media Center. (To be published at the end of 2015)
  • Heara – Independent Art in Jerusalem at the Beginning of the 21st Century, edited by Ronen Eidelman, Lea Mauas and Diego Rotman (Hearat Shualym/The Underground Academy: Jerusalem, 2014)
  •  Hearat Shulaym Contemporary Art Jorunal (2001-2007), edited by Lea Mauas and Diego Rotman

Fellowships and Prizes (selected)
  • Prize for an outstanding PhD, by Nevzlin Fund (2014)
  •  M.A.A.S.H Foundation Prize for an Outstanding PhD (2013)
  •  Dean's Fellowship for Distinguished PhD candidates (2007-2011)

Sessions in which Diego Rotman participates

Saturday 4 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
11:00
11:00

Paper

Diego Rotman, Hebrew University of Jerusalem (Participant)

Sessions in which Diego Rotman attends

Friday 3 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
17:00
17:00
Opening Ceremony and Cocktail
2 hours 30 minutes, 17:00 - 19:30
Signup required

Concordia, Grey Nuns Motherhouse (GN) - Former Chapel

Cocktail

Tim Winter, Deakin University (Potential)

Lucie Morisset, Canada Research Chair in Urban Heritage (Potential)

Clarence Epstein, Concordia University (Moderator)

Christine Zachary-Deom (Participant)

Luc Noppen, Canada Research Chair in Urban Heritage (Participant)

Serge Joyal (Participant)

19:30
19:30

Concordia, Grey Nuns Motherhouse (GN) - GN 1210

Research-Creation

Cynthia Hammond, Concordia University (Moderator)

Saturday 4 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
8:00
8:00
Morning Coffee
2 hours, 8:00 - 10:00

UQAM, pavillon J.-A. De Sève (DS) - DS Ground Floor Hall

Pause

9:00
9:00
Keynote : What does heritage change? Le patrimoine, ça change quoi? (Lucie K. Morisset)
1 hour, 9:00 - 10:00
Signup required

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Lucie Morisset, Canada Research Chair in Urban Heritage (Moderator)

10:30
10:30
Break | Pause
30 minutes, 10:30 - 11:00

UQAM, pavillon J.-A. De Sève (DS) - DS Ground Floor Hall

Pause

11:00
11:00
Current Research I
4 hours, 11:00 - 15:00

UQAM, pavillon J.-A. De Sève (DS) - DS-1570

Regular session

Luc Noppen, Canada Research Chair in Urban Heritage (Moderator)

UQAM, pavillon J.-A. De Sève (DS) - DS-2585

Regular session

Martin Drouin, UQAM (Moderator)

12:30
12:30
Lunchboxes | Boîtes à lunch
1 hour, 12:30 - 13:30

UQAM, pavillon J.-A. De Sève (DS) - DS Ground Floor Hall

Repas

15:00
15:00
Break | Pause
30 minutes, 15:00 - 15:30

UQAM, pavillon J.-A. De Sève (DS) - DS Ground Floor Hall

Pause

15:30
15:30

UQAM, pavillon J.-A. De Sève (DS) - DS-R520

Regular session

Yujie Zhu (Moderator)

17:00
17:00
Smoked meat in questions
1 hour, 17:00 - 18:00

Bistro le Sanguinet - Bistro, étage principal et terrasse

Cocktail

18:30
18:30
Keynote: Is Tangible to Intangible as Formal is to Informal ? (Michael Herzfeld)
1 hour 30 minutes, 18:30 - 20:00
Signup required

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Michael Herzfeld, Harvard University (Participant)

Laurajane Smith, Australian National University (Moderator)

Sunday 5 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
7:00
7:00
Around the Université du Québec à Montréal: visit of Chinatown | Autour de l’Université du Québec à Montréal : visite du Quartier chinois
1 hour 45 minutes, 7:00 - 8:45
Signup required

UQAM, pavillon J.-A. De Sève (DS) - DS Registration table (meeting point)

Tour

14:00
14:00
Keynote: Renaming, Removal, Recontextualization of Heritage: Purging History, Claiming the Present, Imagining the Future? (What Change-Role for Heritage Professionals?) (James Count Early)
1 hour 30 minutes, 14:00 - 15:30
Signup required

Musée des Beaux-Ars de Montréal - Cummings Auditorium

Keynote with simultaneous translation / Conférence avec traduction simultanée

James Count Early, Smithsonian Center for Folklife and Cultural Heritage, United States (Participant)

Michelle L. Stefano, University of Maryland, American Studies, United States (Moderator)

19:00
19:00
Film Series: De engel van Doel
2 hours, 19:00 - 21:00
Signup required

Concordia, LB Building - LB 125

Marc Jacobs, Vrije Universiteit Brussel (Moderator)

Monday 6 June, 2016

Time Zone: (GMT-05:00) Eastern Time (US & Canada)
7:30
7:30
Un chant yiddish au creux de l'oreille - Traversée
1 hour, 7:30 - 8:30
Signup required

Concordia, John Molson School of Business Building (MB) - MB 2.130

Event

Miléna Kartowski-Aïach, Aix Marseille University - Idemec (Participant)

9:00
9:00
In-community session: Walking Post-Industrial Areas
1 hour 30 minutes, 9:00 - 10:30
Signup required

Salon Laurette - Salon Laurette

Roundtable

Simon Bradley (Participant)

Steven High, Centre for Oral History and Digital Storytelling (Moderator)

Cynthia Hammond, Concordia University (Participant)

Toby Butler, University of East London (Participant)

15:30
15:30
Keynote: Il n'est de patrimoine qu'au futur...| Only in the future will it be heritage... (Xavier Greffe)
1 hour 30 minutes, 15:30 - 17:00
Signup required

Concordia, John Molson School of Business Building (MB) - MB 1.210

Keynote with simultaneous translation / Conférence avec traduction simultanée

Xavier Greffe, University paris I (Participant)

Luc-Normand Tellier, UQAM (Moderator)

18:00
18:00
Film Series Celebration : Sugar Shack Event
1 hour, 18:00 - 19:00
Signup required

Concordia, LB Building - LB 123

Cocktail

Jessica Mace, University of Toronto (Moderator)

Gwenaelle Reyt (Participant)

Michelle L. Stefano, University of Maryland, American Studies, United States (Participant)

Marie-Blanche Fourcade, Musée de l'Holocauste Montréal et UQAM (Moderator)